Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 66, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 4, 2005, 11:05 PM CDT for Walworth County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 11:05 PM CDT (04:05 UTC)
- Expired
- Jun 4, 2005, 11:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 32 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 050405 SVRMKX WIC127-050430- /O.NEW.KMKX.SV.W.0066.050605T0405Z-050605T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1105 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 1130 PM CDT * AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DELAVAN LAKE... AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELKHORN AROUND 1110 PM CDT... EAST TROY AND POTTER LAKE AROUND 1125 PM CDT... LAT...LON 4261 8872 4251 8852 4283 8830 4284 8859 $$
1 follow-up statement
000 WWUS53 KMKX 050420 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1119 PM CDT SAT JUN 4 2005 WIC127-050430- /O.CON.KMKX.SV.W.0066.000000T0000Z-050605T0430Z/ WALWORTH- 1119 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR WALWORTH COUNTY... AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EAST TROY...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST TROY AND TROY CENTER BY 1125 PM CDT... POTTER LAKE BY 1130 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4261 8872 4251 8852 4283 8830 4284 8859 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SAT JUN 4 2005 .DISCUSSION...FORECAST FOCUS IS ON PCPN TIMING...COVERAGE AND INTENSITY DURG ACTIVE BALANCE OF THE WEEKEND. IN THE SHORT TERM...INITIAL LINE OF STORMS NOW LEAVING THE CWA. THIS LINE AND SRN EXTENSION THRU ERN IL HAS STABILIZED THE AIRMASS BHND IT AS SHOWN ON STLT LOOPS BY MININUM OF CU OVR NRN IL. SO THERE SHUD BE A BRK IN MOST OF THE CNVTV ACTION FOR AWHILE OVR SE WI. ETA BRINGS IN ANOTHER SURGE OF QPF TNGT...BUT NOT MUCH EVIDENCE OF THAT SORT OF DVLPT YET. SO WL HANG ON TO MENTION OF MORE STORMS BUT PRBLY KP IN CHC CATEG FOR MUCH OF THE NIGHT. MAIN VORT CNTR AND NEG TILT UPR TROF SWEEPS THRU TMRW. 2-4K CAPES AND -8 LIS PROGGED AHD OF ASSOCD CDFNT. SO ANOTHER ROUND OF ACTIVE WX EXPECTED...REF SWODY2. ONCE ALL THAT GETS THRU...WEATHER SETTLES DOWN FOR A TIME MON INTO TUE...BEFORE SOME WM FNTL ACTION SPRDS INTO SRN OR NRN WI LATER TUE DEPENDING ON WHICH MODEL IS CORRECT. WL BRING RN CHC BACK IN TUE P.M. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && NJ
Hazardous weather outlook, Jun 4, 7:54 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 754 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-051000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 754 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-051000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 754 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ARE LATE TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WEATHER.GOV/MILWAUKEE /LOWER CASE/ TZ
In the hours before
Special weather statement, Jun 4, 6:06 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 606 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-042321- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 606 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 392 HAS BEEN CANCELLED FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN HAS ENDED. THEREFORE...THE TORNADO WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN HAS BEEN CANCELLED. THERE WILL BE A CHANCE FOR THUNDERSTORMS LATER TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. CORRECTED HEADLINE WORDING WOOD
Local storm report, Jun 4, 7:11 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
06/04/2005 JEFFERSON WI LAW ENFORCEMENT
A 20 FOOT BY 20 FOOT SECTION OF ROOF WAS BLOWN OFF THE
JEFFERSON HIGH SCHOOL AUDITORIUM. TREES AND POWER LINES
ALSO DOWN.
&&
WOODLocal storm report, Jun 4, 7:18 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
718 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
06/04/2005 JEFFERSON WI TRAINED SPOTTER
ESTIMATED 1 FOOT DIAMETER TREE DOWN ACROSS LINDEN STREET.
BROUGHT POWER LINES DOWN WITH IT.
&&
WOODLocal storm report, Jun 4, 7:19 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
719 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST BRODHEAD 42.62N 89.38W
06/04/2005 50 MPH GREEN WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WIND GUSTS AROUND OR GREATER
THAN 50 MPH.
0103 PM TSTM WND DMG 5 W JANESVILLE 42.68N 89.11W
06/04/2005 ROCK WI LAW ENFORCEMENT
ONE LARGE TREE DOWN.
0105 PM TSTM WND DMG EVANSVILLE 42.78N 89.30W
06/04/2005 ROCK WI LAW ENFORCEMENT
MULTIPLE LARGE TREES DOWN.
0120 PM TSTM WND DMG ALBION 42.88N 89.07W
06/04/2005 DANE WI LAW ENFORCEMENT
A UTILITY POLE FELL ONTO A HOUSE. TREES DOWN.
0125 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
06/04/2005 JEFFERSON WI TRAINED SPOTTER
ESTIMATED 1 FOOT DIAMETER TREE DOWN ACROSS LINDEN STREET.
BROUGHT POWER LINES DOWN WITH IT.
0125 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
06/04/2005 JEFFERSON WI LAW ENFORCEMENT
A 20 FOOT BY 20 FOOT SECTION OF ROOF WAS BLOWN OFF THE
JEFFERSON HIGH SCHOOL AUDITORIUM. TREES AND POWER LINES
ALSO DOWN.
0127 PM TSTM WND GST E JEFFERSON 43.01N 88.81W
06/04/2005 55 MPH JEFFERSON WI AMATEUR RADIO
0150 PM TSTM WND DMG 1 S JOHNSON CREEK 43.07N 88.77W
06/04/2005 JEFFERSON WI LAW ENFORCEMENT
MULTIPLE TREES DOWN.
0229 PM TSTM WND GST UNION GROVE 42.68N 88.05W
06/04/2005 52 MPH RACINE WI MESONET
REPORTED AT UNION GROVE ELEMENTARY SCHOOL.
&&
WOODSpecial weather statement, Jun 4, 9:50 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 950 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-050345- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 950 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 397 IN EFFECT UNTIL 4 AM CDT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN... THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: COLUMBIA...DANE...GREEN...IOWA...LAFAYETTE...AND SAUK. THUNDERSTORMS DEVELOPING IN EASTERN IOWA...WILL MOVE INTO PORTIONS OF SOUTH CENTRAL WISCONSIN AFTER 1030 PM CDT. SOME OF THESE STORMS MAY BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
Special weather statement, Jun 4, 10:40 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1040 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-050500- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1040 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 397 IN EFFECT UNTIL 4 AM CDT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN... THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: COLUMBIA...DANE...GREEN...IOWA...LAFAYETTE...AND SAUK. A BROKEN LINE OF THUNDERSTORMS OVER NORTHERN ILLINOIS...WILL MOVE INTO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE STORMS MAY AFFECT A LAKE GENEVA...TO WALWORTH...TO BELOIT LINE BY 1130 PM CDT. THESE STORMS MAY EVENTUALLY REACH A UNION GROVE...TO ELKHORN... TO AFTON LINE BY MIDNIGHT CDT. CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL TO PEA SIZE...WIND GUSTS TO 40 MPH...AND BRIEF HEAVY RAINFALL RATES UP TO ONE QUARTER INCH PER HOUR...ARE POSSIBLE WITH THESE STORMS. OTHER THUNDERSTORMS DEVELOPING IN EASTERN IOWA...WILL MOVE INTO PORTIONS OF SOUTH CENTRAL WISCONSIN AFTER 1100 PM CDT. SOME OF THESE STORMS MAY BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:30 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Walworth, Waukesha | 24 min |
| Jun 4, 11:40 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 4, 11:42 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 24 min |
| Jun 4, 11:52 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 53 min |
| Jun 5, 12:15 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 34 min |
| Jun 5, 12:35 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 42 min |
| Jun 5, 12:45 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 46 min |
| Jun 5, 1:21 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Rock | 44 min |
| Jun 5, 1:40 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 37 min |
| Jun 5, 1:50 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 29 min |
| Jun 5, 1:57 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 36 min |
| Jun 5, 2:10 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 22 min |
| Jun 5, 2:16 AM CDT | Special Marine Warning | MKX | 119 min | |
| Jun 5, 6:04 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.